Skip to content
Stomach Pain
avatar
lisatru62 posted:
Has anyone else experienced stomach pain due to lupus or the medications we all take. I've had terrible stomach pain for months and went in for an upper GI endoscopy and was told everything looks good. No inflammation, irritation, or constriction. They took a couple of samples and the first came back negative for an ulcer.

I don't understand why I have so much pain. Hurts especially after I eat, like an ulcer. Pain medications help alot but it still hurts unless I'm taking the pain meds. The doctor suggested Prilosec and I have tried that in the past with no results. I am trying it again.

Any imput would be helpful and if someone else has experienced this I would love to hear. I've lost about 40 pounds since the pain began because who wants to eat when you're in pain?

Lisatru62
Reply
 
avatar
lupylisa44 responded:
When you say stomach pain, do you mean cramping pain or heartburn like pain. If you can better describe the pain it may help determine what is causing it.

What meds are you on? I have had several stomach issues with a few of my meds. Cellcept it the one that "rips my guts apart" Steroids are also hard on the tummy.

Lupylisa
With love, with patience and with faith, we'll make our way.
 
avatar
lisatru62 replied to lupylisa44's response:
It ranges from a dull ache about 30-40 minutes after I eat to a sharp pain. It is usually associated with eating. No heartburn or cramping. This is why I thought maybe it was an ulcer. Other than plaqunil and a host of blood pressure meds I'm not on the big guns and thankfully not on prednisone currently. Only have to take that when the inflammation is going.

When your stomach hurts after you eat you have a tendency to not eat in order to avoid the pain. Don't know what is going on and the upper GI didn't give me any answers.

Was wondering if it could be Lupus related.

Lisatru62
 
avatar
mirandaslair replied to lisatru62's response:
I have had stomach pains for over a year now and the gastro doc was of no help...so I did my own experiments eliminating foods and found relief after eliminating gluten out of my diet...and to test myself I went gluten free for two weeks no more pain and then took a bite of bread and whamo I feel thousands of tiny razor blades traveling through my stomach and through my intestines with the lingering pain and bloated stomach...maybe you should try keeping a food diary and separating what you eat and how you feel afterward
 
avatar
lisatru62 replied to mirandaslair's response:
I have been keeping a food diary for a year. I have to watch my salt intake because of my kidneys. I've found that bread and soup are the two foods that give me the least trouble. It figures. I actually thought about gluten problems because so many people are allegeric.

Dairy has always been kind of a problem so I stopped that, I limit my protein and salt due to my kidneys. I've found that fresh vegetables can be trouble, salad, broccoli, carrots. Liquids are the only thing that gives me the least trouble overall.

I'm beginning to think it's the plaqunil as stomach issues seem to be common for this drug. I suffered really bad when I began taking it over a year ago. Stomach pain, diarrehea, bloating. I'm just hoping that my doctors don't go back to this is all in my head. They did this for ten years when I complained about my lupus symptoms until I was diagnosed late in 2011.

Lisatru62


Featuring Experts

Dr. R. Swamy Venuturupalli is a board-certified rheumatologist practicing in Los Angeles. He is Clinical Chief of the Division of Rheumatology at Ce...More

Coping
With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Hives & Rashes
I was just reading your post about hives. Egyptian Magic is amazing! It will almost always take them. It also helps with the pain itching ... More
Was this Helpful?
6 of 13 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.